Alert archive / Colorado / High Wind Watches in 2007

High Wind Watch 8, NWS Denver/Boulder, CO

December 2, 200710 counties in Colorado

NWS Denver/Boulder, CO issued this high wind watch at Dec 2, 2007, 2:39 PM MST for 10 counties in Colorado. It took effect at Dec 4, 2007, 12:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 2, 2007, 2:39 PM MST (21:39 UTC)
In effect from
Dec 4, 2007, 12:00 AM MST
Expired
Dec 3, 2007, 7:57 PM MST
In force
Issued by
NWS Denver/Boulder, CO

Counties Boulder County, CO, Clear Creek County, CO, Douglas County, CO, Gilpin County, CO, Grand County, CO, Jackson County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO, Summit County, CO

The radar

The Denver radar (KFTG), 94 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.7 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2007-12-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2007-12-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1406 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KBOU 022139
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
239 PM MST SUN DEC 2 2007

...HIGH WIND POTENTIAL FOR THE NORTH CENTRAL MOUNTAINS AND FRONT
RANGE FOOTHILLS MONDAY NIGHT THROUGH TUESDAY MORNING...

.STRONG WINDS ALOFT COUPLED WITH STABILITY AT THE MOUNTAIN TOP
LEVEL MAY BRING HIGH WINDS TO THE NORTH CENTRAL MOUNTAINS AND
FRONT RANGE FOOTHILLS OF COLORADO FROM MIDNIGHT MONDAY NIGHT
THROUGH NOON ON TUESDAY.  

COZ033>036-030545-
/O.NEW.KBOU.HW.A.0008.071204T0700Z-071204T1900Z/
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
INCLUDING...CAMERON PASS...LARAMIE AND MEDICINE BOW MOUNTAINS...
RABBIT EARS RANGE...ROCKY MOUNTAIN NATIONAL PARK...
WILLOW CREEK PASS...BERTHOUD PASS...BRECKENRIDGE...
EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE...
EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS...
MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK...
ESTES PARK...GLENDEVEY...NEDERLAND...RED FEATHER LAKES...BAILEY...
CENTRAL CITY...EVERGREEN...GEORGETOWN...IDAHO SPRINGS...WESTCREEK
239 PM MST SUN DEC 2 2007

...HIGH WIND WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH
TUESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY
MORNING.

WIND SPEEDS OF 25 TO 45 MPH ARE EXPECTED EAST OF THE DIVIDE IN
THE MOUNTAINS AND FOOTHILLS. GUSTS TO 80 MPH ARE POSSIBLE IN THE
MORE WIND PRONE AREAS.

REMEMBER...A HIGH WIND WATCH MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS MAY OCCUR.  PERSONS IN THE WATCH AREA SHOULD
REMAIN ALERT TO THE POSSIBILITY OF HIGH WINDS AND BE PREPARED TO
TAKE ACTION SHOULD HIGH WINDS DEVELOP.

$$
5 follow-up statements
000 
WWUS75 KBOU 030356
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
856 PM MST SUN DEC 2 2007

...HIGH WIND POTENTIAL FOR THE NORTH CENTRAL MOUNTAINS AND FRONT
RANGE FOOTHILLS MONDAY NIGHT THROUGH TUESDAY MORNING...

.STRONG WINDS ALOFT COUPLED WITH STABILITY AT THE MOUNTAIN TOP
LEVEL MAY BRING HIGH WINDS TO THE NORTH CENTRAL MOUNTAINS AND
FRONT RANGE FOOTHILLS OF COLORADO FROM MIDNIGHT MONDAY NIGHT
THROUGH NOON ON TUESDAY.

COZ033>036-031200-
/O.CON.KBOU.HW.A.0008.071204T0700Z-071204T1900Z/
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
INCLUDING...CAMERON PASS...LARAMIE AND MEDICINE BOW MOUNTAINS...
RABBIT EARS RANGE...ROCKY MOUNTAIN NATIONAL PARK...
WILLOW CREEK PASS...BERTHOUD PASS...BRECKENRIDGE...
EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE...
EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS...
MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK...
ESTES PARK...GLENDEVEY...NEDERLAND...RED FEATHER LAKES...BAILEY...
CENTRAL CITY...EVERGREEN...GEORGETOWN...IDAHO SPRINGS...WESTCREEK
856 PM MST SUN DEC 2 2007

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT
THROUGH TUESDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT
THROUGH TUESDAY MORNING. 

WIND SPEEDS OF 25 TO 45 MPH ARE EXPECTED EAST OF THE DIVIDE IN
THE MOUNTAINS AND FOOTHILLS. GUSTS TO 80 MPH ARE POSSIBLE IN THE
MORE WIND PRONE AREAS.

REMEMBER...A HIGH WIND WATCH MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS MAY OCCUR.  PERSONS IN THE WATCH AREA SHOULD
REMAIN ALERT TO THE POSSIBILITY OF HIGH WINDS AND BE PREPARED TO
TAKE ACTION SHOULD HIGH WINDS DEVELOP.

$$
000 
WWUS75 KBOU 030603
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
1103 PM MST SUN DEC 2 2007

...HIGH WIND POTENTIAL FOR THE NORTH CENTRAL MOUNTAINS AND FRONT
RANGE FOOTHILLS MONDAY NIGHT THROUGH TUESDAY MORNING...

.STRONG WINDS ALOFT COUPLED WITH STABILITY AT THE MOUNTAIN TOP
LEVEL MAY BRING HIGH WINDS TO THE NORTH CENTRAL MOUNTAINS AND
FRONT RANGE FOOTHILLS OF COLORADO FROM MIDNIGHT MONDAY NIGHT
THROUGH NOON ON TUESDAY.

COZ033>036-031415-
/O.CON.KBOU.HW.A.0008.071204T0700Z-071204T1900Z/
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
INCLUDING THE CITIES OF...CAMERON PASS...
LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE...
ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS...
BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE...
EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL...
INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS...
WILLIAMS FORK MOUNTAINS...WINTER PARK...ESTES PARK...GLENDEVEY...
NEDERLAND...RED FEATHER LAKES...BAILEY...CENTRAL CITY...
EVERGREEN...GEORGETOWN...IDAHO SPRINGS...WESTCREEK
1103 PM MST SUN DEC 2 2007

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT
THROUGH TUESDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT
THROUGH TUESDAY MORNING. 

WIND SPEEDS OF 25 TO 45 MPH ARE EXPECTED EAST OF THE DIVIDE IN
THE MOUNTAINS AND FOOTHILLS. GUSTS TO 80 MPH ARE POSSIBLE IN THE
MORE WIND PRONE AREAS.

REMEMBER...A HIGH WIND WATCH MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS MAY OCCUR.  PERSONS IN THE WATCH AREA SHOULD
REMAIN ALERT TO THE POSSIBILITY OF HIGH WINDS AND BE PREPARED TO
TAKE ACTION SHOULD HIGH WINDS DEVELOP.

$$
000 
WWUS75 KBOU 031148
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
448 AM MST MON DEC 3 2007

...HIGH WIND POTENTIAL FOR THE NORTH CENTRAL MOUNTAINS AND FRONT
RANGE FOOTHILLS FOR TONIGHT THROUGH TUESDAY MORNING...

.STRONG WINDS ALOFT COUPLED WITH STABILITY AT THE MOUNTAIN TOP
LEVEL MAY BRING HIGH WINDS TO THE NORTH CENTRAL MOUNTAINS AND
FRONT RANGE FOOTHILLS OF COLORADO FROM MIDNIGHT MONDAY NIGHT
THROUGH NOON ON TUESDAY. 

MORE LOCALLIZED AND GUSTY WINDS TO 70 MPH CAN BE EXPECTED THIS
MORNING OVER THE MOUNTAIN PASSES AND HIGHER EXPOSED EAST SLOPES.
THE STRONGER AND MORE WIDESPREAD HIGH WINDS ARE POSSIBLE LATER
TONIGHT AND TUESDAY MORNING.

COZ033>036-032000-
/O.CON.KBOU.HW.A.0008.071204T0700Z-071204T1900Z/
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
INCLUDING...CAMERON PASS...LARAMIE AND MEDICINE BOW MOUNTAINS...
RABBIT EARS RANGE...ROCKY MOUNTAIN NATIONAL PARK...
WILLOW CREEK PASS...BERTHOUD PASS...BRECKENRIDGE...
EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE...
EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS...
MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK...
ESTES PARK...GLENDEVEY...NEDERLAND...RED FEATHER LAKES...BAILEY...
CENTRAL CITY...EVERGREEN...GEORGETOWN...IDAHO SPRINGS...WESTCREEK
448 AM MST MON DEC 3 2007

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
TUESDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
TUESDAY MORNING. 

WIND SPEEDS OF 25 TO 45 MPH ARE EXPECTED ALONG AND EAST OF THE
DIVIDE IN THE MOUNTAINS AND FRONT RANGE FOOTHILLS. GUSTS TO 80
MPH ARE POSSIBLE IN THE MORE WIND PRONE AREAS. MUCH LIGHTER WINDS
ARE EXPECTED IN THE MOUNTAIN VALLEYS. 

REMEMBER...A HIGH WIND WATCH MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS MAY OCCUR.  PERSONS IN THE WATCH AREA SHOULD
REMAIN ALERT TO THE POSSIBILITY OF HIGH WINDS AND BE PREPARED TO
TAKE ACTION SHOULD HIGH WINDS DEVELOP.

$$

ENTREKIN
000 
WWUS75 KBOU 032000
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
100 PM MST MON DEC 3 2007

...HIGH WIND POTENTIAL FOR THE NORTH CENTRAL MOUNTAINS AND FRONT
RANGE FOOTHILLS FOR TONIGHT THROUGH TUESDAY MORNING...

.STRONG WINDS ALOFT COUPLED WITH STABILITY AT THE MOUNTAIN TOP
LEVEL MAY BRING HIGH WINDS TO THE NORTH CENTRAL MOUNTAINS AND
FRONT RANGE FOOTHILLS OF COLORADO FROM MIDNIGHT MONDAY NIGHT
THROUGH NOON ON TUESDAY.

MORE LOCALIZED AND GUSTY WINDS TO 70 MPH CAN BE EXPECTED THIS
MORNING OVER THE MOUNTAIN PASSES AND HIGHER EXPOSED EAST SLOPES.
THE STRONGER AND MORE WIDESPREAD HIGH WINDS ARE POSSIBLE LATER
TONIGHT AND TUESDAY MORNING.

COZ033>036-040400-
/O.CON.KBOU.HW.A.0008.071204T0700Z-071204T1900Z/
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
INCLUDING...CAMERON PASS...LARAMIE AND MEDICINE BOW MOUNTAINS...
RABBIT EARS RANGE...ROCKY MOUNTAIN NATIONAL PARK...
WILLOW CREEK PASS...BERTHOUD PASS...BRECKENRIDGE...
EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE...
EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS...
MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK...
ESTES PARK...GLENDEVEY...NEDERLAND...RED FEATHER LAKES...BAILEY...
CENTRAL CITY...EVERGREEN...GEORGETOWN...IDAHO SPRINGS...WESTCREEK
100 PM MST MON DEC 3 2007

...HIGH WIND WATCH REMAINS IN EFFECT FROM MIDNIGHT MST TONIGHT
THROUGH TUESDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM MIDNIGHT MST TONIGHT
THROUGH TUESDAY MORNING. 

WIND SPEEDS OF 25 TO 45 MPH ARE EXPECTED ALONG AND EAST OF THE
DIVIDE IN THE MOUNTAINS AND FRONT RANGE FOOTHILLS. GUSTS TO
80 MPH ARE POSSIBLE IN THE MORE WIND PRONE AREAS. MUCH LIGHTER
WINDS ARE EXPECTED IN THE MOUNTAIN VALLEYS.

REMEMBER...A HIGH WIND WATCH MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS MAY OCCUR.  PERSONS IN THE WATCH AREA SHOULD
REMAIN ALERT TO THE POSSIBILITY OF HIGH WINDS AND BE PREPARED TO
TAKE ACTION SHOULD HIGH WINDS DEVELOP.

$$
000 
WWUS75 KBOU 040257
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
757 PM MST MON DEC 3 2007

...HIGH WIND POTENTIAL FOR THE NORTH CENTRAL MOUNTAINS AND FRONT
RANGE FOOTHILLS FOR TONIGHT THROUGH TUESDAY MORNING...

.STRONG WINDS ALOFT COUPLED WITH STABILITY AT THE MOUNTAIN TOP
LEVEL WILL BRING HIGH WINDS TO THE NORTH CENTRAL MOUNTAINS AND
FRONT RANGE FOOTHILLS OF COLORADO LATE TONIGHT UNTIL NOON TUESDAY.

ALTHOUGH THE STRONGEST WIND GUSTS HAVE BEEN CONFINED TO AREAS
GENERALLY ABOVE 10 THOUSAND FEET LATE THIS AFTERNOON AND EARLY
EVENING...THEY ARE EXPECTED TO EVENTUALLY SPREAD INTO THE FRONT
RANGE FOOTHILL LOCATIONS OVERNIGHT. THE STRONGER GUSTS WILL LIKELY
OCCUR ABOVE 8 THOUSAND FEET.

SUSTAINED WEST WINDS OF 25 TO 45 MPH WILL BE COMMON WITH GUSTS TO
85 MPH OVER THE MOUNTAIN PASSES AND HIGHER EXPOSED EAST SLOPES.

COZ033>036-041100-
/O.UPG.KBOU.HW.A.0008.071204T0700Z-071204T1900Z/
/O.NEW.KBOU.HW.W.0007.071204T0257Z-071204T1900Z/
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
INCLUDING...CAMERON PASS...LARAMIE AND MEDICINE BOW MOUNTAINS...
RABBIT EARS RANGE...ROCKY MOUNTAIN NATIONAL PARK...
WILLOW CREEK PASS...BERTHOUD PASS...BRECKENRIDGE...
EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE...
EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS...
MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK...
ESTES PARK...GLENDEVEY...NEDERLAND...RED FEATHER LAKES...BAILEY...
CENTRAL CITY...EVERGREEN...GEORGETOWN...IDAHO SPRINGS...WESTCREEK
757 PM MST MON DEC 3 2007

...HIGH WIND WARNING IN EFFECT UNTIL 12 PM MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 12 PM MST TUESDAY. THE HIGH
WIND WATCH IS NO LONGER IN EFFECT. 

WIND SPEEDS OF 25 TO 45 MPH ARE EXPECTED ALONG AND EAST OF THE
DIVIDE IN THE MOUNTAINS AND FRONT RANGE FOOTHILLS. GUSTS TO 85 MPH
WILL OCCUR IN THE MORE WIND PRONE AREAS. LOCATIONS LIKE THE PEAK
TO PEAK HIGHWAY...FROM AROUND NEDERLAND TO ESTES PARK...WILL BE
ESPECIALLY SUSCEPTIBLE TO STRONG WINDS. MUCH LIGHTER WINDS ARE
EXPECTED IN THE MOUNTAIN VALLEYS.

REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY.

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind watch went out at Dec 2, 2:32 PM MST, 7 minutes earlier.

Area forecast discussion, Dec 2, 2:32 PM MST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
232 PM MST SUN DEC 2 2007

.SHORT TERM...AN UPPER LEVEL RIDGE WILL START TO BUILD OVER THE
WESTERN U.S. TONIGHT AND WILL STRENGTHEN THROUGH THE DAY MONDAY. THE
FLOW ALOFT OVER THE FORECAST AREA WILL BE NORTHWESTERLY TONIGHT AND
MONDAY DUE TO THE DEVELOPING RIDGE. STRONG WARM AIR ADVECTION
TONIGHT WILL KEEP TEMPERATURES FROM BOTTOMING OUT AND IN THE
MOUNTAINS TEMPERATURES WILL RISE. THIS WARM AIR WILL PUSH MONDAYS
HIGHS ABOUT 15 TO 20 DEGREES WARMER THAN TODAYS. ONLY CONCERN OVER
THE NEXT 24 HOURS WILL BE GUSTY WINDS IN THE MOUNTAINS. HAD SOME
WIND GUSTS BETWEEN 60 AND 70 MPH TODAY ON A FEW RIDGES TODAY AND
EXPECT THE SAME TONIGHT AND MONDAY DUE TO THE STRONG NORTHWESTERLY
FLOW ALOFT.

.LONG TERM...MODELS HAVE THE NORTHWESTERLY FLOW ALOFT BECOMING MORE
WESTERLY AND INCREASING ON TUESDAY.  A WEST-NORTHWESTERLY JET
MAXIMUM MOVES INTO THE NORTHERN FORECAST AREA LATE TUESDAY
NIGHT/WEDNESDAY MORNING.  STRONG WESTERLY FLOW ALOFT IS PROGGED TO
CONTINUE OVER THE FORECAST AREA WEDNESDAY AFTERNOON AND WEDNESDAY
NIGHT.  THE QG VERTICAL VELOCITY FIELDS HAVE WEAK DOWNWARD MOTION
PROGGED MONDAY NIGHT INTO TUESDAY EVENING.  BY LATER WEDNESDAY
AFTERNOON INTO THURSDAY MORNING FAIRLY STRONG UPWARD MOTION IS
INDICATED.  THE LOW LEVEL PRESSURE AND WIND FIELDS SHOW DOWNSLOPING
BOUNDARY LAYER FLOW MONDAY NIGHT INTO EARLY WEDNESDAY.  BOTH MODELS
HINT AT SOME UPSLOPE FOR THE PLAINS LATE ON WEDNESDAY...WITH THE GFS
CONTINUING THAT TREND WEDNESDAY NIGHT INTO THURSDAY.  MOISTURE-WISE
...MONDAY NIGHT IS FAIRLY DRY OVER THE PLAINS...WITH MOISTURE
INCREASING OVER THE MOUNTAINS.  IT IS THE SAME ON TUESDAY.  MOISTURE
DECREASES A BIT TUESDAY NIGHT...WITH A GRADUAL INCREASE WEDNESDAY IN
MOST AREAS.  WEDNESDAY NIGHT THE GFS IS LOADED WITH DEEP MOISTURE.
CONCERNING PRECIPITATION...THERE IS SOME MOISTURE AND DECENT
OROGRAPHICS ON TUESDAY FOR SOME SNOW IN THE HIGHER MOUNTAINS.
HOWEVER THE TEMPERATURES AND LAPSE RATES ARE IN CONFLICT.  WILL GO
WITH MERELY 10% POPS ONLY TUESDAY AND TUESDAY NIGHT...SAME FOR
WEDNESDAY.  NOTHING ON THE PLAINS THROUGH WEDNESDAY.  CONCERNING
WIND...THE STABILITY AND SHEAR PROFILES POINT TO A DECENT MOUNTAIN
WAVE MONDAY NIGHT INTO TUESDAY.  THE LOW PRESSURE GRADIENT ISNT
GREAT.  THE SYNOPTIC SCALE FORCING IS ONLY WEAK DOWNWARD.  WILL GO
WITH A WATCH FOR THE MOUNTAINS AND FOOTHILLS AT THIS TIME...AND
LEAVE THE IMMEDIATE PLAINS OUT FOR NOW.   FOR TEMPERATURES...
TUESDAYS HIGHS ARE 1-2 C WARMER THAN MONDAYS.  WEDNESDAYS
READINGS COOL OFF 4-7 C FROM TUESDAYS.  FOR THE LATER DAYS...
THURSDAY THROUGH SUNDAY.  FOR THE LATER DAYS...THURSDAY THROUGH
SUNDAY...MODELS HAVE UPPER LEVEL TROUGHING OVER THE WESTERN UNITED
STATES THROUGH MUCH OF THE PERIOD.  THERE IS SOME UPPER RIDGING FOR
THE FORECAST AREA WITH MAINLY SOUTHWESTERLY FLOW ALOFT MOST OF THE
TIME.  THE LATEST GFS SHOWS LESS MOISTURE THAN PREVIOUS RUNS.  THE
PLAINS LOOK QUITE DRY THROUGH THE PERIOD.  WILL LEAVE MINOR POPS IN
THE MOUNTAINS...NOTHING FOR THE PLAINS.  TEMPERATURES LOOK TO BE
NEAR NORMAL TO SLIGHTLY ABOVE.

&&

.AVIATION...DRY AIR IN THE LOWER LEVEL OF THE ATMOSPHERE WILL REMAIN
OVER THE REGION THROUGH MONDAY. SOME HIGH LEVEL MOISTURE OVER THE
GREAT BASIN WILL MOVE EAST BRINGING HIGH CLOUDS TO AREA TONIGHT.
EXCEPT FOR A CHANCE OF GUSTY WINDS AROUND KBJC AFTER 06Z...WINDS
WILL BE VARIABLE AND UNDER 10 MPH.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...HIGH WIND WATCH MONDAY NIGHT AT
MIDNIGHT THROUGH TUESDAY NOON FOR ZONES 33..34..35..36.

&&

MEIER/RJK
Hazardous weather outlook, Dec 2, 10:59 AM MST, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1059 AM MST SUN DEC 02 2007

COZ030>051-031300-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1059 AM MST SUN DEC 02 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

STRONG WEST TO NORTHWEST WINDS WILL CONTINUE THROUGH THE MOUNTAINS
TODAY AND TONIGHT. FAVORED WINDS AREAS...SUCH AS EXPOSED RIDGES AND
EAST-WEST CANYONS MAY SEE WIND GUSTS AS HIGH AS 70 MPH. THE GUSTY
WINDS WILL ALSO CAUSE BLOWING AND DRIFTING SNOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

GUSTY WEST WINDS WILL DEVELOP IN THE FOOTHILLS AND MOUNTAINS ON
MONDAY AND CONTINUE THROUGH TUESDAY.  THERE IS THE POTENTIAL FOR
SOME HIGH WINDS MONDAY NIGHT INTO TUESDAY MORNING IN AND NEAR THE
FOOTHILLS.  MOISTURE WILL RETURN TO THE FORECAST AREA LATE TUESDAY
WELL INTO THURSDAY.  THAT ALONG WITH AN UPPER TROUGH WILL BRING A
CHANCE OF PRECIPITATION TO THE FORECAST AREA...ESPECIALLY IN THE
HIGH COUNTRY WEDNESDAY AFTERNOON THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

MEIER/RJK

Nearby

High Wind Watches in Colorado, 2007Every high wind watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.